MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM SCREWDRIVER BLADE WITH HOLDING SLEEVE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM SCREWDRIVER BLADE WITH HOLDING SLEEVE; SCREWDRIVERS
Model Number 314.48
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown hand surgery on (b)(6) 2018, the screwdriver blade with holding sleeve was found to have an issue.It was also noticed that the 2 handles with mini quick coupling were stuck together with the cruciform screwdriver blades.It is unknown if there was any surgical delay and if surgery was successfully completed.There was no patient consequence.During the same procedure it was also noted that the two (2) of the screwdrivers also have worn tips and wear and tear.This report is for one (1) 1.0mm screwdriver blade with holding sleeve.This is report 3 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected data: date device returned to manufacturer.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of report , date rec'd by mfr : date reported in mwr-(b)(4) was 8/3/2018.Correct date should have been reported as 10/1/2018, which is the date device was identified to be impacted product on (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for a 1.3mm screwdriver blade with holding sleeve.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.E1: additional information provided.H3, h6: customer quality investigation: the following investigations were performed: damage- visual appearance not as expected: device condition: visual inspection performed at customer quality (cq) on the received screw driver blade observed significantly worn tip edge under 5x magnification.No other issues were observed.The returned device condition agrees with the reported complaint condition and therefore the compliant was confirmed.Document/specification review: the returned device portion was not etched with part and lot number.Therefore, the exact component level lot number was not able to be identified.Also, exact drawing revisions that the device manufactured to was not able to be identified.However, all relevant available drawings for the returned instrument were reviewed and no design issues were noted: micro screwdriver assembly micro set blade dimensional inspection was not able to be performed at the broken tip due to post manufacture damage.However, the fracture pattern observed could possibly be the result of any off-axis driving.Dimensional inspection performed on the connection end measured 2.34 mm which falls within the specification of 2.334 mm to 2.35 mm per dco¿s and design drawings.Device history review was not possible with no lot number information provided.While device history records were not able to be reviewed, visual inspection performed on the device under 5x magnification showed no material inconsistencies that could have contributed to reported complaint condition.The worn condition is typically due to the result of any unintended off-axis/excessive loading during its consistent usage/handling.Conclusion: the complaint condition was confirmed.However, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.3MM SCREWDRIVER BLADE WITH HOLDING SLEEVE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8021915
Report Number2939274-2018-54696
Device Sequence Number1395950
Product Code HXX
UDI-Device Identifier10887587037448
UDI-Public(01)10887587037448
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.48
Device Catalogue Number314.411
Device Lot Number5403066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer10/31/2018
10/30/2018
10/30/2018
11/16/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date10/31/2018
11/07/2018
11/07/2018
11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1